rss
BMJ Case Reports 2012; doi:10.1136/bcr-2012-006687
  • Unexpected outcome (positive or negative) including adverse drug reactions

Syncope in a patient being treated for hepatic and intestinal amoebiasis

  1. Amar R Pazare
  1. Department of Medicine, Seth G S Medical College and KEM Hospital, Mumbai, Maharashtra, India
  1. Correspondence to Dr Meenakshi Amit Patil, meenakshi.patil90{at}gmail.com, meenakshi.patil90{at}yahoo.com

Summary

A 63-year-old man presented to our hospital with amoebic liver abscess and was treated successfully for the same. During the course of his treatment, he developed syncopal attacks and was found to have Torsades de Pointes on electrocardiogram. The patient was treated with intravenous magnesium and direct current cardioversion. Hypokalaemia, chloroquine and sepsis were suspected to have precipitated the arrhythmia. The patient remained arrhythmia-free following the correction of these factors.

Register for free content

The full text of all Editor's Choice articles and summaries of every article are free without registration

The full text of Images in ... articles are free to registered users

Only fellows can access the full text of case reports (apart from Editor's Choice) - become a fellow today, or encourage your institution to, so that together we can grow and develop this resource

Don't forget to sign up for content alerts so you keep up to date with all the case reports as they are published, and let us know what you think by commenting on the Editor's blog

Navigate This Article